MAUDE Adverse Event Report: MEDTRONIC CARDIOVASCULAR SANTA ROSA SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC CARDIOVASCULAR SANTA ROSA SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2228W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135); Blood Loss (2597)
Date of Event 03/08/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported right iliac artery been torn away during removal of the delivery system and sheath, leading to the reported blood pressure drop with uncontrolled bleeding, could not be determined from the pre-implant films provided.Images during implant were not available for return, and the reported event could not be assessed.Review of a pre-implant ct/3d film report revealed that the patient had a 58mm max diameter x 80mm length taa located near the top of the arch.The thoracic anatomy was not appreciably tortuous.The iliac arteries were non-tortuous with no appreciable calcification or thrombus seen bilaterally.The right common iliac diameter measured 7 ¿ 7.5mm, the left common iliac diameter measured 7.5mm, and the access vessels measured at the femoral head were of small caliber measuring 6.1mm on the right and 6.4mm on the left.It is possible that these events were user and/or anatomy related to the small caliber access and iliac vessels.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 58 mm thoracic aortic aneurysm.A sentrant sheath was also used during the procedure to access the right iliac artery.The patient's external iliac arteries were 7 mm in diameter.No tortuosity or calcification of the access vessels was noted.It was reported that the navion device was placed through the sentrant sheath and advanced into the patient's descending thoracic aorta under fluoroscopy.The stent graft was deployed successfully, and the delivery system was retracted and removed from the patient via the sheath.Thereafter, the sentrant sheath was removed from the patient.When it was completely removed from the patient, the patient's tissue was observed to be connected to the sheath and it was reported that the patient's right iliac artery was avulsed.Following that observation, the patient's blood pressure significantly dropped and they experienced uncontrolled bleeding.The patient's blood pressure was controlled by repairing the anatomy, and they were transferred out of the operating room.The patient expired one day post procedure.As per the physician, the cause of the avulsion was user error.The physician believed that too much pressure was applied to the abdomen/site of the arteriotomy at the same time as the sheath was being removed from the patient.The cause of death is currently unknown.No additional clinical sequelae were reported.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC CARDIOVASCULAR SANTA ROSA
3576 unocal place
santa rosa CA 95403
MDR Report Key8435600
Report Number2953200-2019-00385
Device Sequence Number1795170
Product Code DYB
UDI-Device Identifier00643169792623
UDI-Public00643169792623
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberSENSH2228W
Device Catalogue NumberSENSH2228W
Device Lot Number00134861
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR